# SDR 2010FA0000583

- Difficulty date: May 14, 2010
- Submitted: June 18, 2010
- Operation: General aviation
- Aircraft: N83KL
- Make and model: Piper PA-32R-301
- Aircraft serial: 3246129
- Engine: Lyc IO540K1G5
- Propeller: Hartzl HCI3YR2
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Part number: F7663DR
- Part serial: J22167
- Condition: Failed
- Location: Propeller
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

((ZY2R)) LOSS OF BLADE TIP IN-FLIGHT.  IN FLIGHT, PILOT EXPERIENCED SUDDEN VIBRATION.   AS HE WAS OVER AN AIRPORT, IMMEDATELY POWERED BACK AND LANDED THE ACFT APPROX 9 MINUTES LATER.  AFTER GO AROUND ACFT INSP PILOT DISCOVERED 1 TIP MISSING FROM THE 3-BLADED PROP.  ROCK, STONE OR OTHER FOD AT THE L/E OF THE BLADE, CAUSING STRESS RISER, BENDING AND TWISTING AND LOADS IN THIS AREA LEADING TO BLADE FAILURE.
